MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number PRT-23
Medical Device Problem Codes Migration or Expulsion of Device (1395); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 23mm portico valve was successfully implanted in a patient.It was noted during procedure that the 23mm portico valve migrated after full deployment of the valve.The decision was made to perform a valve-in-valve procedure using another unknown size portico valve to complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
An event of valve migration after deployment was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and that the product met all specifications.Based on the information received, the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Please note that per the instructions for use, "once the valve is fully deployed, repositioning and retrieval of the valve is not possible.Attempted retrieval (e.G., use of a guidewire, snare, or forceps) may cause aortic root, coronary artery, and/or myocardial damage.".
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 23mm portico valve (19298839) was successfully implanted in a patient using a small flexnav delivery system.It was noted during procedure that the 23mm portico valve migrated 2mm above the native annulus after full deployment of the valve.The decision was made to perform a valve-in-valve procedure using another 23mm portico valve (19297686) to complete the procedure.There was a clinically significant delay in the procedure.The patient is reported to be stable.Subsequent to the previously filed report, additional information was received that the 23mm portico valve was successfully implanted in a patient using a small flexnav delivery system.The 23mm portico valve was sized using computed tomography measurements.It was noted post-implant via angiogram, that the valve migrated 2 mm above the native annulus.There was no issue retracting the valve into the delivery system and no issues leading the retainer tabs into the retainer receptacle.There was no interaction between the small flexnav delivery system and the 23mm portico valve after full deployment.The deployment lock was depressed when fully deploying the portico valve.A clinically significant delay occurred due to having to snare the 23mm portico valve back to where originally intended and to clear the site for implantation of the second 23mm portico valve.The patient remained hemodynamically stable throughout the procedure and did not experience any clinical signs of symptoms during or after this event.The patient was stable at the time of report.

Brand Name
PORTICO
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16218647
Report Number2135147-2023-00248
Device Sequence Number7388794
Product Code NPT
UDI-Device Identifier05415067010728
UDI-Public05415067010728
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2025
Device Model NumberPRT-23
Device Catalogue NumberPRT-23
Device Lot Number8355769
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/28/2022
Supplement Date Received by Manufacturer03/15/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date03/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale